Analysis & PDE

  • Anal. PDE
  • Volume 11, Number 4 (2018), 873-898.

On rank-2 Toda systems with arbitrary singularities: local mass and new estimates

Chang-Shou Lin, Jun-cheng Wei, Wen Yang, and Lei Zhang

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


For all rank-2 Toda systems with an arbitrary singular source, we use a unified approach to prove:

  1. The pair of local masses ( σ 1 , σ 2 ) at each blowup point has the expression σ i = 2 ( N i 1 μ 1 + N i 2 μ 2 + N i 3 ) , where N i j , i = 1 , 2 , j = 1 , 2 , 3 .
  2. At each vortex point p t if ( α t 1 , α t 2 ) are integers and ρ i 4 π , then all the solutions of Toda systems are uniformly bounded.
  3. If the blowup point q is a vortex point p t and α t 1 , α t 2 and 1 are linearly independent over Q , then u k ( x ) + 2 log | x p t | C .

The Harnack-type inequalities of 3 are important for studying the bubbling behavior near each blowup point.

Article information

Anal. PDE, Volume 11, Number 4 (2018), 873-898.

Received: 3 November 2016
Revised: 17 August 2017
Accepted: 5 December 2017
First available in Project Euclid: 1 February 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J47: Second-order elliptic systems
Secondary: 35J60: Nonlinear elliptic equations 35J55

SU$(n{+}1)$-Toda system asymptotic analysis a priori estimate classification theorem topological degree blowup solutions Riemann–Hurwitz theorem


Lin, Chang-Shou; Wei, Jun-cheng; Yang, Wen; Zhang, Lei. On rank-2 Toda systems with arbitrary singularities: local mass and new estimates. Anal. PDE 11 (2018), no. 4, 873--898. doi:10.2140/apde.2018.11.873.

Export citation


  • D. Bartolucci and G. Tarantello, “The Liouville equation with singular data: a concentration-compactness principle via a local representation formula”, J. Differential Equations 185:1 (2002), 161–180.
  • L. Battaglia, Variational aspects of singular Liouville systems, Ph.D. thesis, Scuola Internazionale Superiore di Studi Avanzati, 2015,
  • L. Battaglia and A. Malchiodi, “A Moser–Trudinger inequality for the singular Toda system”, Bull. Inst. Math. Acad. Sin. $($N.S.$)$ 9:1 (2014), 1–23.
  • W. H. Bennett, “Magnetically self-focusing streams”, Phys. Rev. 45 (1934), 890–897.
  • H. Brezis and F. Merle, “Uniform estimates and blow-up behavior for solutions of $-\Delta u=V(x)e^u$ in two dimensions”, Comm. Partial Differential Equations 16:8-9 (1991), 1223–1253.
  • C.-L. Chai, C.-S. Lin, and C.-L. Wang, “Mean field equations, hyperelliptic curves and modular forms, I”, Camb. J. Math. 3:1-2 (2015), 127–274.
  • Z. J. Chen, T. Y. Kuo, and C. S. Lin, “Green function, Painlevè equation, and Eisenstein series of weight one”, preprint, 2016. To appear in J. Differential Geom.
  • K. S. Chou and T. Y.-H. Wan, “Asymptotic radial symmetry for solutions of $\Delta u+e^u=0$ in a punctured disc”, Pacific J. Math. 163:2 (1994), 269–276.
  • A. Eremenko, A. Gabrielov, and V. Tarasov, “Metrics with conic singularities and spherical polygons”, Illinois J. Math. 58:3 (2014), 739–755.
  • N. Ganoulis, P. Goddard, and D. Olive, “Self-dual monopoles and Toda molecules”, Nuclear Phys. B 205:4 (1982), 601–636.
  • K. Lee, “Self-dual nonabelian Chern–Simons solitons”, Phys. Rev. Lett. 66:5 (1991), 553–555.
  • Y. Lee, C. S. Lin, J. C. Wei, and W. Yang, “Degree counting and Shadow system for Toda system of rank two: one bubbling”, preprint, 2017.
  • Y. Y. Li, “Harnack type inequality: the method of moving planes”, Comm. Math. Phys. 200:2 (1999), 421–444.
  • Y. Y. Li and I. Shafrir, “Blow-up analysis for solutions of $-\Delta u=Ve^u$ in dimension two”, Indiana Univ. Math. J. 43:4 (1994), 1255–1270.
  • C.-S. Lin and G. Tarantello, “When `blow-up' does not imply `concentration': a detour from Brézis–Merle's result”, C. R. Math. Acad. Sci. Paris 354:5 (2016), 493–498.
  • C.-S. Lin and S. Yan, “Existence of bubbling solutions for Chern–Simons model on a torus”, Arch. Ration. Mech. Anal. 207:2 (2013), 353–392.
  • C.-S. Lin and L. Zhang, “Profile of bubbling solutions to a Liouville system”, Ann. Inst. H. Poincaré Anal. Non Linéaire 27:1 (2010), 117–143.
  • C.-S. Lin and L. Zhang, “On Liouville systems at critical parameters, Part 1: One bubble”, J. Funct. Anal. 264:11 (2013), 2584–2636.
  • C.-S. Lin and L. Zhang, “Energy concentration and a priori estimates for $B_2$ and $G_2$ types of Toda systems”, Int. Math. Res. Not. 2016:16 (2016), 5076–5105.
  • C.-S. Lin, J. Wei, and D. Ye, “Classification and nondegeneracy of ${\rm SU}(n+1)$ Toda system with singular sources”, Invent. Math. 190:1 (2012), 169–207.
  • C.-S. Lin, J.-c. Wei, and L. Zhang, “Classification of blowup limits for $\rm SU(3)$ singular Toda systems”, Anal. PDE 8:4 (2015), 807–837.
  • C. S. Lin, W. Yang, and X. X. Zhong, “Apriori Estimates of Toda systems, I: the types of $\mathbold{A}_n,\mathbold{B}_n,\mathbold{C}_n$ and $\mathbold{G}_2$”, preprint, 2017.
  • P. Mansfield, “Solution of Toda systems”, Nuclear Phys. B 208:2 (1982), 277–300.
  • M. Musso, A. Pistoia, and J. Wei, “New blow-up phenomena for ${\rm SU}(n+1)$ Toda system”, J. Differential Equations 260:7 (2016), 6232–6266.
  • J. Prajapat and G. Tarantello, “On a class of elliptic problems in ${\mathbb R}^2$: symmetry and uniqueness results”, Proc. Roy. Soc. Edinburgh Sect. A 131:4 (2001), 967–985.
  • M. Troyanov, “Metrics of constant curvature on a sphere with two conical singularities”, pp. 296–306 in Differential geometry (Peñí scola, 1988), Lecture Notes in Math. 1410, Springer, 1989.
  • M. Troyanov, “Prescribing curvature on compact surfaces with conical singularities”, Trans. Amer. Math. Soc. 324:2 (1991), 793–821.
  • E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge University Press, 1927.
  • Y. Yang, “The relativistic non-abelian Chern–Simons equations”, Comm. Math. Phys. 186:1 (1997), 199–218.
  • Y. Yang, Solitons in field theory and nonlinear analysis, Springer, 2001.